Alert archive / Wisconsin / Gale Warnings in 2023
Gale Warning 35, NWS Milwaukee, WI
NWS Milwaukee, WI issued this gale warning at Dec 9, 2023, 12:51 AM CST. It took effect at Dec 9, 2023, 6:00 AM CST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2023, 12:51 AM CST (06:51 UTC)
- In effect from
- Dec 9, 2023, 6:00 AM CST
- Expired
- Dec 9, 2023, 5:00 PM CST
- In force
- 11 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
087 WHUS73 KMKX 090651 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 1251 AM CST Sat Dec 9 2023 LMZ080-669-671-673-675-777-779-870-872-874-876-878-091500- /O.NEW.KMKX.GL.W.0035.231209T1200Z-231209T1800Z/ Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 1251 AM CST Sat Dec 9 2023 ...GALE WARNING IN EFFECT FROM 6 AM THIS MORNING TO NOON CST TODAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 35 kt and waves 4 to 7 ft expected. * WHERE...Primarily over the eastern half of the of the southern open waters of Lake Michigan. * WHEN...From 6 AM this morning to noon CST today. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ261-362-364-366-563-565-567-868-091500- /O.NEW.KMKX.GL.W.0035.231209T1600Z-231209T2300Z/ Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- 1251 AM CST Sat Dec 9 2023 ...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... * WHAT...Southwest winds 15 to 25 kt with gusts up to 35 kt expected. * WHERE...Primarily over the eastern half of the northern open waters of Lake Michigan. * WHEN...From 10 AM this morning to 5 PM CST this afternoon. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ645-646-091500- /O.CON.KMKX.SC.Y.0104.231209T0900Z-231210T0000Z/ North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 1251 AM CST Sat Dec 9 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt expected. * WHERE...Nearshore Waters from North Point Lighthouse to Winthrop Harbor IL. * WHEN...From 3 AM to 6 PM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ643-644-091500- /O.CON.KMKX.SC.Y.0104.231209T1200Z-231210T0000Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- 1251 AM CST Sat Dec 9 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt expected. * WHERE...Nearshore Waters from Sheboygan to North Point Lighthouse. * WHEN...From 6 AM to 6 PM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
5 follow-up statements
525 WHUS73 KMKX 090939 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 339 AM CST Sat Dec 9 2023 LMZ080-669-671-673-675-777-779-870-872-874-876-878-091745- /O.CON.KMKX.GL.W.0035.231209T1200Z-231209T1800Z/ Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 339 AM CST Sat Dec 9 2023 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 35 kt and waves 4 to 7 ft expected. * WHERE...Primarily over the eastern half of the of the southern open waters of Lake Michigan. * WHEN...From 6 AM this morning to noon CST today. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ261-362-364-366-563-565-567-868-091745- /O.CON.KMKX.GL.W.0035.231209T1600Z-231209T2300Z/ Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- 339 AM CST Sat Dec 9 2023 ...GALE WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... * WHAT...Southwest winds 15 to 25 kt with gusts up to 35 kt expected. * WHERE...Primarily over the eastern half of the northern open waters of Lake Michigan. * WHEN...From 10 AM this morning to 5 PM CST this afternoon. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ645-646-091745- /O.EXT.KMKX.SC.Y.0104.000000T0000Z-231210T1200Z/ North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 339 AM CST Sat Dec 9 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CST SUNDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt expected. Then, west to northwest winds with gusts up to 25 knots * WHERE...Nearshore Waters from North Point Lighthouse to Winthrop Harbor IL. * WHEN...Until 6 AM CST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ643-644-091745- /O.EXT.KMKX.SC.Y.0104.231209T1200Z-231210T1200Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- 339 AM CST Sat Dec 9 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CST SUNDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt expected. Then, west to northwest winds with gusts up to 25 knots * WHERE...Nearshore Waters from Sheboygan to North Point Lighthouse. * WHEN...Until 6 AM CST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
381 WHUS73 KMKX 091508 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 908 AM CST Sat Dec 9 2023 LMZ080-669-671-673-675-777-779-870-872-874-876-878-091800- /O.CON.KMKX.GL.W.0035.000000T0000Z-231209T1800Z/ Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 908 AM CST Sat Dec 9 2023 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...West winds 20 to 25 kt with gusts up to 35 kt and waves 6 to 9 ft. Highest gusts on the east half of the lake. * WHERE...Southern Open Waters of Lake Michigan. * WHEN...Until noon CST today. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ261-362-364-366-563-565-567-868-092300- /O.CON.KMKX.GL.W.0035.231209T1600Z-231209T2300Z/ Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- 908 AM CST Sat Dec 9 2023 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... * WHAT...Southwest winds 15 to 25 kt with gusts up to 35 kt and waves 7 to 10 ft expected. Highest gusts on the east half of the lake. * WHERE...Northern Open Waters of Lake Michigan. * WHEN...Until 5 PM CST this afternoon. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ645-646-092315- /O.CON.KMKX.SC.Y.0104.000000T0000Z-231210T1200Z/ North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 908 AM CST Sat Dec 9 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... * WHAT...West winds 15 to 20 kt with gusts up to 30 kt. * WHERE...Nearshore Waters from North Point Lighthouse to Winthrop Harbor IL. * WHEN...Until 6 AM CST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ643-644-092315- /O.CON.KMKX.SC.Y.0104.000000T0000Z-231210T1200Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- 908 AM CST Sat Dec 9 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... * WHAT...West winds 15 to 20 kt with gusts up to 25 kt. * WHERE...Nearshore Waters from Sheboygan to North Point Lighthouse. * WHEN...Until 6 AM CST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ MRC
609 WHUS73 KMKX 091808 AAA MWWMKX URGENT - MARINE WEATHER MESSAGE...UPDATED National Weather Service Milwaukee/Sullivan WI 1208 PM CST Sat Dec 9 2023 LMZ080-669-671-673-675-777-779-870-872-874-876-878-091915- /O.EXP.KMKX.GL.W.0035.000000T0000Z-231209T1800Z/ Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 1208 PM CST Sat Dec 9 2023 ...GALE WARNING HAS EXPIRED... Gusty west winds have diminished below gale force. Gusts up to 30 kt are expected through Sunday afternoon. $$ LMZ261-362-364-366-563-565-567-868-092300- /O.CON.KMKX.GL.W.0035.000000T0000Z-231209T2300Z/ Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- 1208 PM CST Sat Dec 9 2023 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... * WHAT...Southwest winds 15 to 25 kt with gusts up to 35 kt and waves 6 to 9 ft. * WHERE...Northern Open Waters of Lake Michigan. * WHEN...Until 5 PM CST this afternoon. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ645-646-100215- /O.CON.KMKX.SC.Y.0104.000000T0000Z-231210T1200Z/ North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 1208 PM CST Sat Dec 9 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... * WHAT...West winds 15 to 20 kt with gusts up to 30 kt. * WHERE...Nearshore Waters from North Point Lighthouse to Winthrop Harbor IL. * WHEN...Until 6 AM CST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ643-644-100215- /O.CON.KMKX.SC.Y.0104.000000T0000Z-231210T1200Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- 1208 PM CST Sat Dec 9 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... * WHAT...West winds 15 to 20 kt with gusts up to 25 kt. * WHERE...Nearshore Waters from Sheboygan to North Point Lighthouse. * WHEN...Until 6 AM CST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ MRC
634 WHUS73 KMKX 092105 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 305 PM CST Sat Dec 9 2023 LMZ261-362-364-366-563-565-567-868-092300- /O.CON.KMKX.GL.W.0035.000000T0000Z-231209T2300Z/ Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- 305 PM CST Sat Dec 9 2023 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... * WHAT...Southwest winds 15 to 25 kt with gusts up to 35 kt and waves 5 to 8 ft. * WHERE...Northern Open Waters of Lake Michigan. * WHEN...Until 5 PM CST this afternoon. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ645-646-100515- /O.EXT.KMKX.SC.Y.0104.000000T0000Z-231210T1500Z/ North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 305 PM CST Sat Dec 9 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM CST SUNDAY... * WHAT...West winds 15 to 20 kt with gusts up to 30 kt. * WHERE...Nearshore Waters from North Point Lighthouse to Winthrop Harbor IL. * WHEN...Until 9 AM CST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ643-644-100515- /O.EXT.KMKX.SC.Y.0104.000000T0000Z-231210T1500Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- 305 PM CST Sat Dec 9 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM CST SUNDAY... * WHAT...West winds 15 to 20 kt with gusts up to 30 kt. * WHERE...Nearshore Waters from Sheboygan to North Point Lighthouse. * WHEN...Until 9 AM CST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ MRC
357 WHUS73 KMKX 092255 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 455 PM CST Sat Dec 9 2023 LMZ261-362-364-366-563-565-567-868-100000- /O.EXP.KMKX.GL.W.0035.000000T0000Z-231209T2300Z/ Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- 455 PM CST Sat Dec 9 2023 ...GALE WARNING WILL EXPIRE AT 5 PM CST THIS EVENING... Winds have weakened to below gale force over the open waters of Lake Michigan this evening, but there will still be moderate southwest to westerly winds for the remainder of the evening through tonight. $$ LMZ645-646-100700- /O.CON.KMKX.SC.Y.0104.000000T0000Z-231210T1500Z/ North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 455 PM CST Sat Dec 9 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY... * WHAT...West winds 15 to 20 kt with gusts up to 25 kt. * WHERE...Nearshore Waters from North Point Lighthouse to Winthrop Harbor IL. * WHEN...Until 9 AM CST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ643-644-100700- /O.CON.KMKX.SC.Y.0104.000000T0000Z-231210T1500Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- 455 PM CST Sat Dec 9 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY... * WHAT...West winds 15 to 20 kt with gusts up to 30 kt. * WHERE...Nearshore Waters from Sheboygan to North Point Lighthouse. * WHEN...Until 9 AM CST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Dec 8, 8:51 PM CST, 4 hours earlier.
Area forecast discussion, Dec 8, 8:51 PM CST, 4 hours before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
851 PM CST Fri Dec 8 2023
.UPDATE...
(Issued 851 PM CST Fri Dec 8 2023)
Lower clouds are starting to build across the region this
evening, ahead of an area of rain that is developing across
eastern Iowa and western Illinois. This rain will continue to
expand northward over the next few hours, with widespread light to
moderate rain expected overnight. A few rumbles of thunder will be
possible over far southeastern Wisconsin as well. Rain looks to
come to an abrupt end mid morning tomorrow, as a dry slot noses
into the region. Gusty west winds are also expected late tonight
and tomorrow, with gusts int the 20-25 MPH range.
Boxell
&&
.SHORT TERM...
(Issued 250 PM CST Fri Dec 8 2023)
Tonight and Saturday:
After an unseasonably warm end to the week, our sunshine will give
way to rain. Overnight, a dynamic low pressure system will
propagate northeastward and latch on to a larger trough currently
towards our northwest. As this low traverses northeastward, rain
will begin overnight heading into the morning. Values of rain will
be greater along south-central to eastern Wisconsin, with
probabilities hovering around 80% for .5 inches along an axis
extending from the Wisconsin/Illinois border towards Sheboygan.
Gusty southwest winds and clearer skies will follow the passage
of this system as it continues to retreat towards the northeast.
Anticipate cooler temperatures, with higher temperatures remaining
near the upper 40s by the lakeshore.
Gertonson
&&
.LONG TERM...
(Issued 250 PM CST Fri Dec 8 2023)
Saturday night through Friday:
Dry slot that persists through most of Saturday pushes out by
Saturday night and the secondary surface low deepens and lifts
northeast. There looks to be enough moisture on the backside of the
departing low for a few scattered, more cellular showers Saturday
night. This will align with the colder airmass and result in mostly
snow. Given the overnight timing and colder airmass, impacts will be
limited, but may be enough to accumulative on untreated roadways
especially with any brief bursts of heavier snow.
Otherwise, the extended forecast from Sunday onward is looking
fairly less active with upper level ridging and a series of
surface high pressures dominating the forecast. Temps will be
cooler and closer to normal, but may trend warmer toward the later
half of next week.
Wagner
&&
.AVIATION...
(Issued 851 PM CST Fri Dec 8 2023)
MVFR ceilings are expanding across the region this evening. IFR
conditions are expected overnight, with both low clouds and
restricted visibility as light to moderate rain overspreads the
region. Areas of LIFR are possible as well, along with the
potential for a couple of isolated thunderstorms over far
southeastern Wisconsin.
Winds will become gusty from the west late tonight and Saturday morning,
with rain ending mid morning. The gusty winds will continue for
much of the day on Saturday.
Boxell
&&
.MARINE...
(Issued 250 PM CST Fri Dec 8 2023)
South winds up to 15-20 knots will continue as low pressure
around 29.3 inches gradually moves east over Ontario. A secondary
area of low pressure currently over Oklahoma will drift northeast
over south central Wisconsin tonight and advance over Lake
Michigan early morning Saturday. Winds will shift west/southwest
and become brisk by late Saturday morning. A cold frontal passage
Saturday night will shift the winds to brisk northwesterly that
will last through Sunday.
Gertonson
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Small Craft Advisory...LMZ645-LMZ646...3 AM Saturday to 6 PM
Saturday.
Small Craft Advisory...LMZ643-LMZ644...6 AM Saturday to 6 PM
Saturday.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukeeHazardous weather outlook, Dec 8, 8:35 PM CST, 4 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 835 PM CST Fri Dec 8 2023 WIZ046-047-051-052-056>060-062>072-100245- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 835 PM CST Fri Dec 8 2023 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight An isolated thunderstorm or two will be possible overnight over far southeastern Wisconsin. .DAYS TWO THROUGH SEVEN...Saturday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-100245- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 835 PM CST Fri Dec 8 2023 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight A Small Craft Advisory is in effect starting late tonight for gusty west winds. .DAYS TWO THROUGH SEVEN...Saturday through Friday Gusty west winds will continue through the day on Saturday. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-100245- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 835 PM CST Fri Dec 8 2023 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Friday No hazardous weather is expected at this time. www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 8:23 PM CST | Small Craft Advisory | MKX | 37 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.